MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Codes Contamination (1120); Material Opacification (1426)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown/ asked but not available.Section b3: date of event: unknown, not provided, but the best estimate date is during 2023.Section d6a: if implanted, give date: unknown, information not provided.Section d6b: if explanted, give date: not applicable, remains implanted in the eye.Section h3: other 81: the device was not returned for evaluation as the lens remain implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the doctor that he implanted a tecnis eyhance toric simplicity intraocular lens (iol).Once the lens was in the eye, he noticed what he called a small plaque on the optic, (white spot).He was not sure what it is.The lens was left in the eye.He felt that it was outside of the patient's field of vision.He has a post-op visit on next day.Additional information received stated that the defect must have been that emulsion on the lens, because it¿s completely gone on next day during post-op examination.No further information is available.
 
Additional Manufacturer Narrative
Upon further review, the reported event was reassessed and updated as 'inclusions' (1426 - material opacification) and the earlier event code 'foreign material loose' (1120 ¿ contamination) is no longer applicable.Therefore, this report is being submitted to provide the corrected data under mfr report number 3012236936-2023-02909.The following sections have been updated accordingly: section e1: reporter email address: (b)(6).Section h6: medical device problem code: 1426 - material opacification all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18161914
Report Number3012236936-2023-02909
Device Sequence Number6647045
Product Code MJP
UDI-Device Identifier05050474747203
UDI-Public(01)05050474747203(17)240221
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Model NumberDIU225
Device Catalogue NumberDIU225U235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown